MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR AUTO A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR AUTO A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 561CA
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code Asthma (1726)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop asthma.There is no report of the medical intervention that the patient has received at this time.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously reported an allegation of an issue related to sound abatement foam and became degraded and caused the patient to have asthma.The medical intervention that the patient received in response to the event is currently unknown.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date, an addendum to this updated report will be filed.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously reported an allegation of an issue related to sound abatement foam and became degraded and caused the patient to have asthma.The medical intervention that the patient received in response to the event is currently unknown.The device was returned to the manufacturer's product investigation laboratory for examination.No evidence of sound abatement foam degradation or breakdown was observed.The inspection revealed several issues: a broken ui (user interface) knob, dust-like contamination in the air outlet port, and tan dust-like contamination in the air inlet.The pca (printed circuit assembly) had dust-like contamination, particularly near the ui knob area.Dust-like contamination was also found on the top of the blower box lid, surrounding area, blower motor, and inside the blower box.The bottom enclosure and air inlet seal were contaminated with dust-like particles, with the air inlet seal showing signs of yellowing.Despite significant dust-like contamination on the sound abatement foam, it remained intact.There was no visible damage or functionality failure, indicating that the contamination source was external to the device.The device's downloaded event log was reviewed by the manufacturer and found thirty two errors.The manufacturer concludes that unable to confirm the complaint or address the symptoms specified.In this report, section d9, g3, h3, h6 has been updated or corrected.

Brand Name
REMSTAR AUTO A-FLEX
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key12788151
Report Number2518422-2021-06552
Device Sequence Number3874367
Product Code BZD
UDI-Device Identifier00606959030527
UDI-Public00606959030527
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number561CA
Device Catalogue Number561CA
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer07/07/2023
09/10/2024
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date07/18/2023
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown